EPrints@IIT Delhi >
Faculty Research Publicatons  >
Physics >

Please use this identifier to cite or link to this item: http://eprint.iitd.ac.in/handle/2074/1574

Title: Analytical approximations for the propagation characteristics of dual-mode fibers
Authors: Hosain, Shaikh Iqbal
Sharma, Enakshi Khular
Sharma, Anurag
Ghatak, Ajoy K
Keywords: dual-mode optical fibers
scalar variational analysis
zero intermodal dispersion
zero intermodal
Issue Date: 1983
Citation: Quantum Electronics, IEEE Journal of, 19(1), 15 - 21
Abstract: In this paper we present accurate analytical approximations for the modal fields of dual-mode optical fibers with power law profiles based on a scalar variational analysis. We propose single parameter and two parameter trial functions and use these to study the dispersion characteristics and estimate the value of the normalized frequency corresponding to zero intermodal dispersion, which defines the operating point for such fibers. Our results show that the relatively simple single parameter field for the LP11mode gives a good fit to the field inside the core and estimates the propagation constant fairly well, but is inadequate to calculate the dispersion characteristics. On the other hand, the two parameter field estimates all these characteristics with a high degree of accuracy and enables one to accurately compute the normalized frequency for zero intermodal dispersion as well as dispersion tolerance around this value.
URI: http://eprint.iitd.ac.in/dspace/handle/2074/1574
Appears in Collections:Physics

Files in This Item:

File Description SizeFormat
hosainana1983.pdf114.52 kBAdobe PDFView/Open
View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.


Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback